Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 183, NWS Jacksonville, FL

September 7, 2006Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 7, 2006, 12:32 PM EDT for Marion County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 2006, 12:32 PM EDT (16:32 UTC)
Expired
Sep 7, 2006, 1:15 PM EDT
In force
43 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 4.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2006-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1527 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2006-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1527 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 9:41 AM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Sep 7, 9:41 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
941 AM EDT THU SEP 7 2006

...HEAVY RAIN EVENT POSSIBLE FOR GA...

.PUBLIC...A FRONTAL BOUNDARY IS DRAPED ACROSS N FL THIS MORNING
FROM A WEAK SURFACE LOW OFFSHORE OF THE FIRST COAST WESTWARD TO A
DEVELOPING SURFACE LOW SOUTH OF LA/AL. CONVECTION IS FIRING OFFSHORE
OF OUR GA ZONES AND ALONG THE APALACHEE BAY COAST. TO OUR N...A
SURFACE RIDGE OVER THE MID ATLANTIC IS WEDGING DOWN INTO E GA
PROVIDING A SHALLOW NLY FLOW UP TO ABOUT 3 KFT. MEAN STEERING FLOW
IS SW AROUND THE SE SIDE OF A DEEPENING UPPER LEVEL TROUGH OVER THE
MS RIVER VALLEY. MORNING RAOBS SHOW AMPLE MOISTURE OVER THE AREA
CONTINUES WITH PWATS AROUND 2 INCHES ACROSS NE FL. JAX SOUNDING ALSO
INDICATES MORE INSTABILITY IN PLACE COMPARED TO 24 HRS AGO WITH
COOLING IN THE MID LEVELS (750-400 MB) AND A GOOD AMOUNT OF WARMING
NEAR THE SURFACE (SFC-850 MB).

FOR THE MORNING UPDATE...LOOKS LIKE A HEAVY RAIN EVENT MAY BE
SHAPING UP FOR OUR NORTHERN ZONES TODAY AS THE GULF LOW ADVANCES
EASTWARD. GOMEX MOISTURE WILL SURGE OVER THE AREA AS THE STALLED
FRONT OVER N FL BEGINS TO LIFT NWD AS A WARM FRONT IN ADVANCE OF THE
LOW THIS AFTN INTO GA. THE FRONT IN CONCERT WITH THE WEDGE TO OUR N
WILL DEVELOP A STRONG AREA OF ISENTROPIC LIFT COUPLED WITH GOOD
UPPER LEVEL DYNAMICS FROM THE WEST IN ADVANCE OF THE DEEPENING
TROUGH. IT SEEMS THAT THE NAM IS INITIALIZING WELL WITH THE MORNING
PRECIP FIELDS AND PRESSURE FIELDS...SO HAVE LEANED TOWARD ITS
SOLUTION FOR TODAY AND THIS EVENING. INCREASED POPS THIS AFTN &
EVENING ACROSS OUR GA ZONES TO 80% AND MENTIONED HEAVY RAIN. EXPECT
HEAVY RAIN OVER PORTIONS OF FL THIS AFTN/EVENING AS WELL...WHICH MAY
AGGRAVATE PREVIOUS HEAVY RAINFALL FROM RECENT DAYS WHERE SOME
LOCALES RECEIVED 3-5.5 INCHES IN ONE DAY.

FORECAST MAX TEMPS IN THE LOWER 80S ACROSS GA TO MID-UPR 80S ACROSS
FL LOOK ON TRACK.

&&

.MARINE...CURRENT GA/FL WATER SPLIT LOOKS GOOD GIVEN THE POSITION OF
THE FRONT ACROSS N FL . A NNE WIND SURGE CONTINUES AROUND 15 KTS
CONTINUE AT BUOY 41008...WHILE FURTHER SOUTH LIGHT S WINDS CONTINUE
AT BUOY 41012. SEAS ARE RUNNING 2-3 FT. MINOR ADJUSTMENTS NEEDED TO
THE COASTAL PACKAGE...MAY JUST TWEAK WIND SPEEDS/DIRECTIONS A BIT
OVER OUR GA WATERS. EXPECT WINDS WILL RELAX THIS AFTERNOON AS THE
FRONT LIFTS NORTHWARD.

&&

.AVIATION...VSBYS HAVE IMPROVED TO AROUND MVFR OVER OUR NORTHERN
ZONES BUT REMAIN IFR CIGS/VLIFR AT GNV. HAVE BEEN AMENDING GNV
FREQUENTLY FOR SLOWLY IMPROVING VSBYS THIS MORNING AND EXPECT LOW
CIGS TO LIFT AS WELL THROUGH THE NEXT HOUR. AFTN/EVENING TSRA WITH
PERIODS OF HVY RA WILL LIKELY REDUCE VSBYS TO LIFR AT TIMES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  85  69  86  68 /  80  70  50  40
SSI  83  74  85  74 /  80  80  40  40
JAX  86  71  88  72 /  70  70  50  50
SGJ  86  75  86  75 /  60  70  40  40
GNV  87  71  88  70 /  70  60  50  50
OCF  89  71  88  71 /  70  50  50  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

ENYEDI/ZAPPE/KEEGAN
Hazardous weather outlook, Sep 7, 9:50 AM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EDT THU SEP 7 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
950 AM EDT THU SEP 7 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...HEAVY RAINFALL POSSIBLE ACROSS SOUTHEAST GEORGIA TODAY AND
TONIGHT...

A WEAK FRONT OVER NORTH FLORIDA WILL SLOWLY LIFT NORTH TODAY AS A
WARM FRONT...IN ADVANCE OF AN AREA OF LOW PRESSURE DEVELOPING IN THE
NORTHERN GULF OF MEXICO. THIS LOW IS FORECAST TO MOVE EAST TO
NORTHEAST ACROSS NORTH FLORIDA AND SOUTHEAST GEORGIA LATE THIS
AFTERNOON AND THIS EVENING. PERIODS OF HEAVY RAINFALL ARE EXPECTED
LATE AS THE FRONT LIFTS NORTH AND THE LOW MOVES ACROSS THE AREA...
ESPECIALLY ACROSS SOUTHEAST GEORGIA LATE THIS AFTERNOON INTO THE
EVENING. RAINFALL AMOUNTS AROUND 2 INCHES ARE POSSIBLE...WITH LOCALLY
HIGHER AMOUNTS.

HEAVY RAINFALL IN NUMEROUS SHOWERS AND STORMS IS POSSIBLE OVER
NORTHEAST FLORIDA THIS AFTERNOON AS WELL. RECENT HEAVY RAINFALL
OVER PORTIONS OF THE AREA COUPLED WITH ADDITIONAL RAINFALL TODAY
MAY CAUSE MINOR TEMPORARY FLOODING PROBLEMS.

STRONG STORMS ARE POSSIBLE THIS AFTERNOON ESPECIALLY OVER NORTHEAST
FLORIDA CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES...SMALL
HAIL AND GUSTY WINDS AROUND 40 MPH. STORM MOTION WILL BE TO THE EAST
NORTHEAST AROUND 10 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH
DAY...WITH LESS COVERAGE BY EARLY NEXT WEEK.

OCEAN SWELLS FROM TROPICAL STORM FLORENCE WILL GRADUALLY BUILD THIS
WEEKEND WITH AN INCREASING THREAT OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ENYEDI

In the hours before

Local storm report, Sep 7, 9:24 AM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
924 AM EDT THU SEP 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HEAVY RAIN       5 S JACKSONVILLE INTL A 30.41N 81.71W
09/06/2006  M5.62 INCH       DUVAL              FL   TRAINED SPOTTER

            RECEIVED WEDNESDAY EVENING.

&&

ECZ
Special weather statement, Sep 7, 12:19 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1219 PM EDT THU SEP 7 2006

FLZ040-071715-
MARION-
1219 PM EDT THU SEP 7 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 115 PM EDT...

AT 1219 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 6 MILES WEST OF RAINBOW LAKES
ESTATES...MOVING NORTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND RAINBOW LAKES ESTATES AND ROMEO THROUGH 115
PM. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE
OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 11:03 AM EDTSpecial Marine WarningJAX87 min
Sep 7, 1:16 PM EDTSevere Thunderstorm WarningJAXMarion59 min
Sep 7, 2:02 PM EDTTornado WarningJAXDuval43 min
Sep 7, 2:03 PM EDTSevere Thunderstorm WarningJAXMarion42 min
Sep 7, 2:05 PM EDTSpecial Marine WarningJAX85 min
Sep 7, 2:06 PM EDTSpecial Marine WarningJAX114 min
Sep 7, 3:27 PM EDTSpecial Marine WarningJAX63 min
Sep 7, 6:45 PM EDTSpecial Marine WarningJAX45 min
Sep 7, 1:53 PM EDTSevere Thunderstorm WarningJAXJeff Davis67 min
Sep 7, 3:11 PM EDTSevere Thunderstorm WarningJAXAppling64 min
Sep 7, 4:28 PM EDTSevere Thunderstorm WarningJAXBrantley, Pierce47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.